News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Is 6 months of menstrual irregularity after pill normal?


 meadow - Wed May 21, 2008 10:08 am

I am a 21 year old female, not sexually active. My periods were not very regular, it was between 30 to 37 days. but I never missed a period. Then I started using a birth control pill because my doctor said it would make my periods more regular. I used the pill for 8 months and stopped it because of heavy headaches. After I stopped the pill my first period was 35 days later. The following periods were: 19, 13, 21, 54 (that means a missed period I guess). And now I havent had my period, in the 37th day. I am worried since I never had so early periods or neither missed any periods before. After I missed a period I got my hormones checked, and in the luteal phase LH and Testosteron levels were a bit high. (LH:13.24- Testosterone: 87.6)the other hormones, including tiroid were all normal. I have an iron deficiency, had a viral infection recently and, I have been in stress for some months. Some of the stress is due to this irregularity in my periods. What can be the reason of this irregularity? Is it normal? Can it still be due to the pill after 6 months of not using it? And what would u suggest to someone who does not want to use birth control pill (due to headaches and irregularity after using the pill). does this irregularity mean that my fertility is not as good as before?
 Debbie Miller, RN - Tue Jul 08, 2008 6:27 pm

User avatar Hello,
Some menstrual irregularity is very normal, especially after hormonal manipulation of periods. Some people are very opposed to this type of treatment, though it is standard and works in most cases. There can be other causes for you to perhaps not be ovulating. Polycystic ovary syndrome is one reason and different medications are needed to help this.

Do not be alarmed. You do not have to have periods to be healthy. It sounds like your doctor is running tests to determine what is happening and when you are ready to conceive, you may need to consult with a specialist to find out if you are in fact ovulating. If not, there are treatments available. You would be a good candidate for a preconception visit with your doctor to evaluate your overall health, including hormones.

Stress can definitely affect your periods so if you can try to relax about this and not worry, you may find in time that your body is able to regulate itself on this matter, but checking for PCOS still might be a good idea as there are medications to help.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here